Alert archive / Indiana / Tornado Warnings in 2008

Tornado Warning 5, NWS Northern Indiana

May 30, 2008Blackford County, Grant County, Indiana

NWS Northern Indiana issued this tornado warning at May 30, 2008, 9:43 PM EDT for Blackford County, Grant County, Indiana. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 9:43 PM EDT (01:43 UTC)
Expired
May 30, 2008, 10:20 PM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Blackford County, IN, Grant County, IN

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:55 PM EDTTSTM WND DMG4 S Marion, INCAR PORT DESTROYED AND TRAILER DAMAGE.
May 30, 10:02 PM EDTTSTM WND DMG1 N Normal, INLARGE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KIWX 310143
TORIWX
INC009-053-310230-
/O.NEW.KIWX.TO.W.0005.080531T0143Z-080531T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA
  WESTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA

* UNTIL 1030 PM EDT

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS SEVERE STORM WAS
  LOCATED NEAR HERBST...OR 7 MILES SOUTHWEST OF MARION...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
  MARION...
  GAS CITY AND FAIRMOUNT...
  UPLAND...
  HARTFORD CITY...
  JONESBORO...
  MICHAELSVILLE AND HOME CORNER...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4039 8569 4044 8587 4051 8587 4061 8582
      4059 8544 4039 8525
TIME...MOT...LOC 0143Z 288DEG 32KT 4050 8575

$$
2 follow-up statements
000 
WWUS53 KIWX 310203
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT FRI MAY 30 2008

INC009-053-310230-
/O.CON.KIWX.TO.W.0005.000000T0000Z-080531T0230Z/
GRANT IN-BLACKFORD IN-
1002 PM EDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR WESTERN
BLACKFORD AND GRANT COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. TRAINED 
SPOTTERS HAVE ALSO REPORTED A FUNNEL CLOUD ASSOCIATED WITH THIS 
STORM. THIS SEVERE STORM WAS LOCATED NEAR GAS CITY...AND MOVING EAST 
AT 35 MPH. 

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  UPLAND...
  HARTFORD CITY...
  SHAMROCK LAKES...
  MILL GROVE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4039 8569 4044 8587 4051 8587 4061 8582
      4059 8544 4039 8525
TIME...MOT...LOC 0202Z 272DEG 30KT 4050 8553

$$
000 
WWUS53 KIWX 310220
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT FRI MAY 30 2008

INC009-053-310224-
/O.CAN.KIWX.TO.W.0005.000000T0000Z-080531T0230Z/
GRANT IN-BLACKFORD IN-
1020 PM EDT FRI MAY 30 2008

...THE TORNADO WARNING FOR WESTERN BLACKFORD AND GRANT COUNTIES IS
CANCELLED...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD 
WEAKENED AND MOVED OUT OF THE WARNING AREA. THEREFORE...THE TORNADO 
WARNING HAS BEEN CANCELLED.

IF YOU HAVE DAMAGE FROM SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR 
LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER 
SERVICE.


LAT...LON 4039 8569 4044 8587 4051 8587 4061 8582
      4059 8544 4039 8525
TIME...MOT...LOC 0214Z 253DEG 13KT 4052 8548

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 30, 7:40 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 30, 7:40 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT FRI MAY 30 2008

.AVIATION...

SEVERE WEATHER THREAT CONTINUES SO AVIATION DISCUSSION ABBREVIATED.
KSBN WILL BE WATCHED FOR SCATTERED UPSTREAM CONVECTION BUT THIS MAY
NOT MAKE IT TO TERMINAL SITE. KFWA CLOSER TO ACTIVE BOUNDARY AND
RADAR TRENDS SUGGEST SOME STRONGER CELLS COULD MAKE IT ACROSS THE
AIRPORT NEXT SEVERAL HOURS.

&&

.SHORT TERM...
...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY
RAIN THREAT...

TONIGHT.
CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A
ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE
LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE
STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL
BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE
SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND
SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL
LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN
ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL
LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN.
FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT
SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM
PREDICTION CENTER.

SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO
WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH
NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT
POPS THIS EVENING.

SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME
SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY
IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS
TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY
SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS
LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS
RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY
LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER
70S AND LOWS IN THE 50S.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...

SUNDAY THROUGH TUESDAY...

DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH
PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR
MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE
TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD
CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW
DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES
MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON
WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL
LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS
TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND
THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD.

WEDNESDAY THROUGH FRIDAY...

SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH
THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS
BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND
BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY
LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT
APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF
STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED
CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND
OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH
POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING
DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS
THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM/AVIATION...FISHER/LASHLEY
LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 4:45 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI MAY 30 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-310845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE
AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN
INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-310845-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN
ISOLATED TORNADO IS ALSO POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN.
THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS
AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 30, 7:18 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT FRI MAY 30 2008

INZ004-MIZ077-078-302345-
BERRIEN-CASS-ST. JOSEPH-
718 PM EDT FRI MAY 30 2008

...SPECIAL WEATHER STATEMENT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NILES...OR NEAR BUCHANAN...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  EDWARDSBURG...BARRON LAKE AND POKAGON...
  EAGLE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SCHOTT
Local storm report, May 30, 7:37 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLOOD            REYNOLDS                40.75N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            ANKLE DEEP WATER OVER ROADS ALL OVER WHITE
            COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43

&&

EVENT NUMBER 01343

BJS
Local storm report, May 30, 7:39 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLOOD            REYNOLDS                40.75N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            ANKLE DEEP WATER OVER ROADS IN SOUTHERN HALF OF WHITE
            COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43

&&

CORRECTED REMARKS

EVENT NUMBER 01343

BJS
Local storm report, May 30, 8:22 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLASH FLOOD      BROOKSTON               40.60N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            ANKLE TO KNEE DEEP WATER FLOWING ACROSS ROADS...STATE
            ROADS 43 AND 18 CLOSED AT THIS TIME

&&

EVENT NUMBER 01344

BJS
Local storm report, May 30, 9:21 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FLOOD            BROOKSTON               40.60N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            GREATER THAN 4 INCHES OF RAIN SINCE THIS
            AFTERNOON...WATER IS NOW RECEDING AND MOST ROADS ARE
            PASSABLE

&&

EVENT NUMBER 01345

BJS
Local storm report, May 30, 9:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HEAVY RAIN       MONTICELLO              40.75N  86.76W
05/30/2008  M1.53 INCH       WHITE              IN   COCORAHS

            TOTAL SO FAR

&&

EVENT NUMBER 01346

LWF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:20 PM EDTFlash Flood WarningIWXWhite5 hr
May 30, 11:19 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley3 hr
May 31, 2:01 AM EDTFlash Flood WarningIWXAllen6 hr
May 31, 7:20 AM EDTRiver Flood WarningIWXCass, Miami, Wabash22 hr

Nearby

Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.